Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 14, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 17, 2014, 4:05 AM CDT for 17 counties in Kansas. It took effect at Mar 18, 2014, 3:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 4:05 AM CDT (09:05 UTC)
- In effect from
- Mar 18, 2014, 3:00 PM CDT
- Expired
- Mar 18, 2014, 10:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298 WWUS73 KICT 170905 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 405 AM CDT MON MAR 17 2014 ...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL AND SOUTH CENTRAL KANSAS TUESDAY AFTERNOON... .AN EAST SOUTHEAST SURGING COLD FRONT WILL CROSS CENTRAL AND SOUTH CENTRAL KANSAS TUESDAY MORNING AND REACH SOUTHEAST KANSAS AROUND NOON. KSZ032-033-047>053-067>069-082-083-091>093-172315- /O.NEW.KICT.WI.Y.0014.140318T1800Z-140319T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 405 AM CDT MON MAR 17 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. * TIMING...WOULD BE FROM AROUND 1 PM UNTIL 7 PM ON TUESDAY. * WINDS...WILL SHIFT TO THE NORTHWEST AND INCREASE CONSIDERABLY TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION. && $$ ES
6 follow-up statements
493 WWUS73 KICT 172024 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 324 PM CDT MON MAR 17 2014 ...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL AND SOUTH CENTRAL KANSAS TUESDAY AFTERNOON... .AN EAST SOUTHEAST SURGING COLD FRONT WILL CROSS CENTRAL AND SOUTH CENTRAL KANSAS TUESDAY MORNING AND REACH SOUTHEAST KANSAS AROUND NOON. GUSTY WINDS TO 45 MPH ARE POSSIBLE FOR TUESDAY AFTERNOON. KSZ032-033-047>053-067>069-082-083-091>093-181030- /O.CON.KICT.WI.Y.0014.140318T1800Z-140319T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 324 PM CDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. * TIMING...OF THE GUSTY WEST-NORTHWEST WINDS WILL BE FOR TUESDAY AFTERNOON. * WINDS...WILL SHIFT TO THE NORTHWEST AND INCREASE CONSIDERABLY TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. BLOWING DUST MAY RESTRICT VISIBILITIES TO AROUND 1 MILE ALONG INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION. && $$ KETCHAM
191 WWUS73 KICT 180827 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 327 AM CDT TUE MAR 18 2014 ...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL AND SOUTH CENTRAL KANSAS FROM THIS AFTERNOON UNTIL THIS EVENING... .AN EAST SOUTHEAST SURGING COLD FRONT WILL CROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING AND REACH SOUTHEAST KANSAS AROUND NOON. SUSTAINED 30 TO 40 MPH WINDS WITH GUSTS TO 45 MPH ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. KSZ032-033-047>053-067>069-082-083-091>093-182230- /O.EXT.KICT.WI.Y.0014.140318T2000Z-140319T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 327 AM CDT TUE MAR 18 2014 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * TIMING...OF THE GUSTY NORTHWEST WINDS WOULD BE THIS AFTERNOON AND THIS EVENING. * WINDS...WILL SHIFT TO THE NORTHWEST AND INCREASE CONSIDERABLY TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. BLOWING DUST MAY RESTRICT VISIBILITIES TO AROUND 1 MILE ALONG INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION. && $$ ES
182 WWUS73 KICT 181438 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 938 AM CDT TUE MAR 18 2014 ...STRONG NORTHWEST WINDS THIS AFTERNOON AND EVENING... KSZ032-033-047>053-067>069-082-083-091>093-190300- /O.EXT.KICT.WI.Y.0014.140318T2000Z-140319T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 938 AM CDT TUE MAR 18 2014 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST ACROSS THE REGION TODAY...REACHING THE INTERSTATE 135 CORRIDOR BY MID AFTERNOON AND SOUTHEAST KANSAS BY EVENING. * WINDS...WILL SHIFT TO THE NORTHWEST AND INCREASE CONSIDERABLY TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. BLOWING DUST MAY RESTRICT VISIBILITIES TO AROUND 1 MILE ALONG INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION. && $$
875 WWUS73 KICT 181813 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 113 PM CDT TUE MAR 18 2014 ...STRONG NORTHWEST WINDS THIS AFTERNOON AND EVENING... KSZ032-033-047>053-067>069-082-083-091>093-190300- /O.CON.KICT.WI.Y.0014.140318T2000Z-140319T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 113 PM CDT TUE MAR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST ACROSS THE REGION TODAY...REACHING THE INTERSTATE 135 CORRIDOR BY EARLY TO MID AFTERNOON AND SOUTHEAST KANSAS BY EVENING. THE STRONGEST WINDS WILL LIKELY BE FROM LATE AFTERNOON THROUGH THE EVENING. * WINDS...WILL SHIFT TO THE NORTHWEST AND INCREASE CONSIDERABLY TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION. && $$
444 WWUS73 KICT 182023 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT TUE MAR 18 2014 ...STRONG NORTHWEST WINDS THIS AFTERNOON AND EVENING... KSZ032-033-047>053-067>069-082-083-091>093-190300- /O.CON.KICT.WI.Y.0014.000000T0000Z-140319T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 323 PM CDT TUE MAR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. * WINDS...NORTHWESTERLY AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION. && $$
498 WWUS73 KICT 190256 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 956 PM CDT TUE MAR 18 2014 KSZ032-033-047>053-067>069-082-083-091>093-190400- /O.EXP.KICT.WI.Y.0014.000000T0000Z-140319T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 956 PM CDT TUE MAR 18 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. NORTHWESTERLY WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:47 AM CDT, 18 minutes earlier.
Area forecast discussion, Mar 17, 3:47 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 347 AM CDT MON MAR 17 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 347 AM CDT MON MAR 17 2014 TODAY: WITH A GRADUALLY STRENGTHENING UPPER-DECK WAVE SURGING SE FROM THE PACIFIC NW TO THE CENTRAL ROCKIES RAPID LOWER- DECK CYCLOGENESIS WILL OCCUR ALONG THE CO/KS BORDER MIDDAY...THEREBY INDUCING S/SW LOWER-DECK FLOW TO MARKEDLY INCREASE ACROSS CENTRAL & SOUTH- CENTRAL KS. THE PRONOUNCED WARM & DRY ADVECTION WILL PRODUCE AN EXTREME GRASSLAND FIRE OVER AREAS PRIMARILY ALONG & WEST OF I-135 FOR THIS AFTERNOON WHERE THE RED FLAGS HAD ALREADY BEEN HOISTED. AM HOWEVER HOISTING RED FLAGS ACROSS OVER RENO...KINGMAN & HARPER COUNTIES. TONIGHT: SOMEWHAT BALMY WEATHER SLATED FOR ALL AREAS AS S-SW 10-20 WINDS PREVAIL ACROSS THE NEIGHBORHOOD. TUE: HIGHLIGHTS: 1) A WIND ADVISORY IS BEING ISSUED FOR ALL CENTRAL & SC KS FROM 1 PM TO 7 PM. 2) RED FLAGS LIKELY TO BE HOISTED FOR ALL AREAS TUE AFTERNOON WITH THE EXTREME FIRE DANGER REACHING SE KS LATE IN THE AFTERNOON. WITH THE AFORE-MENTIONED INTENSE UPPER-DECK WAVE SURGING IN A MORE EASTERLY MANNER OVER KS & OK THE INTENSE ATTENDANT SURFACE CYCLONE WOULD SURGE E ALONG/NEAR THE KS/NEBRASKA BORDER. THE NAM TAKES THE CYCLONE FURTHER NORTH THAN ITS COHORTS BUT REGARDLESS A VERY TIGHT NW GRADIENT FOLLOWS IN THE COLD FRONT'S WAKE. AS SUCH THE NW WINDS WILL BE WHISTLING TO TUNES OF 30-40MPH ACROSS CENTRAL & SC KS. ALTHOUGH COOLER MAXES WILL SPREAD ACROSS CENTRAL KS THE STRONG WINDS WILL COMPENSATE. AS SUCH A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS TUE AFTERNOON...ALTHOUGH SE KS SHOULDN'T REALIZE AN EXTREME FIRE DANGER UNTIL LATE IN THE AFTERNOON. TUE EVENING...THE SURFACE CYCLONE BEGINS TO SWING NE TOWARD...THEN ACROSS...THE UPPER MS VALLEY. AS SUCH THE NW WINDS WOULD DIMINISH QUICKLY TUE EVENING. WED & WED NIGHT: IT'LL BE QUIET ON ALL FRONTS AS WEAK HIGH PRESSURE GLIDES EAST OVER THE SOUTHERN PLAINS. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 347 AM CDT MON MAR 17 2014 A 2ND COLD FRONT IS SCHEDULED TO ARRIVE CENTRAL & SOUTH-CENTRAL KS FRI MORNING & SOUTHEAST KS ~MIDDAY. THE PARENT SURFACE CYCLONE IS FAIRLY WEAK & AS SUCH THE NORTHERLY WINDS WON'T BE NEARLY AS STRONG THEREBY KEEPING THE GRASSLAND FIRE DANGER IN CHECK. AIRMASS WILL BE FAIRLY DRY SO NO MORE THAN A SW-N/NE WIND SHIFT WOULD SIGNAL THE FRONT'S ARRIVAL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1125 PM CDT SUN MAR 16 2014 VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. SURFACE RIDGE WILL SLIDE SOUTH OF THE AREA LATER TONIGHT WITH A RETURN SOUTHERLY FLOW DEVELOPING BY DAWN. INCREASING AND GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP DURING MONDAY IN ADVANCE OF A DEEPENING LEE SIDE SURFACE TROF...WHICH WILL MOVE EAST INTO WESTERN KANSAS MONDAY EVENING. KED && .FIRE WEATHER... ISSUED AT 347 AM CDT MON MAR 17 2014 WITH THE S-SW WINDS INCREASING TO 20-30MPH ACROSS KS TRANSPORTING MUCH WARMER & DRIER AIR ACROSS THE REGION (ESPECIALLY CENTRAL & SOUTH-CENTRAL KS) AN EXTREME FIRE DANGER WILL RESULT PRIMARILY ALONG & WEST OF I-135. ON TUE...THE EXTREME FIRE DANGER INCREASES FOR ALL AREAS AS A POTENT COLD FRONT SURGES E/SE ACROSS THE AREA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS WITH SOUTHEAST KS EXPERIENCING AN EXTREME FIRE DANGER LATE IN THE AFTERNOON. IT IS VERY LIKELY THAT THE RED FLAGS WILL BE HOISTED TUE AFTERNOON. (ESPECIALLY ACROSS CENTRAL & SOUTH-CENTRAL KS.) && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 42 62 32 / 0 0 0 0 HUTCHINSON 65 42 58 32 / 0 0 0 0 NEWTON 63 42 59 32 / 0 0 0 10 ELDORADO 62 41 63 32 / 0 0 0 10 WINFIELD-KWLD 62 41 67 32 / 0 0 0 0 RUSSELL 71 43 54 29 / 0 0 10 10 GREAT BEND 71 43 55 31 / 0 0 0 10 SALINA 67 42 55 30 / 0 0 0 10 MCPHERSON 65 42 57 31 / 0 0 0 10 COFFEYVILLE 58 40 70 33 / 0 0 0 0 CHANUTE 58 40 68 32 / 0 0 0 10 IOLA 57 40 68 31 / 0 0 0 10 PARSONS-KPPF 58 40 69 33 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. WIND ADVISORY FROM 1 PM TO 7 PM CDT TUESDAY FOR KSZ032-033- 047>053-067>069-082-083-091>093. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>051-067-082-091. && ES
Hazardous weather outlook, Mar 16, 7:51 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 751 PM CDT SUN MAR 16 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 751 PM CDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON BOTH MONDAY AND TUESDAY AFTERNOON...FOR THE AREA NORTHWEST OF A LINE FROM HILLSBORO TO NEWTON TO KINGMAN. VERY HIGH FIRE DANGER IS FORECAST OVER THE REST OF SOUTH CENTRAL AND MOST OF SOUTHEAST KANSAS BOTH AFTERNOONS. CHECK THE LATEST RED FLAG WARNINGS FOR DETAILS. VERY HIGH GRASSLAND FIRE DANGER IS ALSO FORECAST WEDNESDAY AFTERNOON IN CENTRAL KANSAS...MUCH OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS THURSDAY AFTERNOON...AND PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS ON FRIDAY AFTERNOON. SUSTAINED WINDS AROUND 30 MPH AND GUSTS AROUND 45 MPH ARE EXPECTED TUESDAY OVER CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:58 AM CDT | Fire Weather Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 12 hr |
| Mar 17, 4:05 PM CDT | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.